Alert archive / Kansas / Red Flag Warnings in 2020
Red Flag Warning 7, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Apr 14, 2020, 3:02 AM CDT for 4 counties in Nebraska; 6 counties in Kansas. It took effect at Apr 14, 2020, 2:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2020, 3:02 AM CDT (08:02 UTC)
- In effect from
- Apr 14, 2020, 2:00 PM CDT
- Expired
- Apr 14, 2020, 7:40 PM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Franklin County, NE, Furnas County, NE, Harlan County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 71 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2556 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
477 WWUS83 KGID 140802 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 302 AM CDT Tue Apr 14 2020 ...Critical Fire Weather Conditions Expected Today... KSZ005>007-017>019-NEZ082>085-141700- /O.NEW.KGID.FW.W.0007.200414T1900Z-200415T0200Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Furnas-Harlan- Franklin-Webster- 302 AM CDT Tue Apr 14 2020 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 006, 007, 017, 018, 019, 082, 083, 084 AND 085... The National Weather Service in Hastings has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 2 PM this afternoon to 9 PM CDT this evening. * AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips, Fire Weather Zone 006 Smith, Fire Weather Zone 007 Jewell, Fire Weather Zone 017 Rooks, Fire Weather Zone 018 Osborne and Fire Weather Zone 019 Mitchell. In Nebraska, Fire Weather Zone 082 Furnas, Fire Weather Zone 083 Harlan, Fire Weather Zone 084 Franklin and Fire Weather Zone 085 Webster. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * TIMING...1 pm to 9 pm today. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...Any fires that develop will spread quickly...be difficult to control...and exhibit extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Heinlein
3 follow-up statements
352 WWUS83 KGID 140815 CCA RFWGID URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Hastings NE 315 AM CDT Tue Apr 14 2020 ...Critical Fire Weather Conditions Expected Today... KSZ005>007-017>019-NEZ082>085-141700- /O.COR.KGID.FW.W.0007.200414T1900Z-200415T0200Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Furnas-Harlan- Franklin-Webster- 315 AM CDT Tue Apr 14 2020 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 006, 007, 017, 018, 019, 082, 083, 084 AND 085... The National Weather Service in Hastings has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 2 PM this afternoon to 9 PM CDT this evening. * AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips, Fire Weather Zone 006 Smith, Fire Weather Zone 007 Jewell, Fire Weather Zone 017 Rooks, Fire Weather Zone 018 Osborne and Fire Weather Zone 019 Mitchell. In Nebraska, Fire Weather Zone 082 Furnas, Fire Weather Zone 083 Harlan, Fire Weather Zone 084 Franklin and Fire Weather Zone 085 Webster. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * TIMING...2 pm to 9 pm today. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...Any fires that develop will spread quickly...be difficult to control...and exhibit extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Heinlein
053 WWUS83 KGID 141702 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 1202 PM CDT Tue Apr 14 2020 ...Critical Fire Weather Conditions Expected Today... KSZ005>007-017>019-NEZ082>085-150200- /O.CON.KGID.FW.W.0007.200414T1900Z-200415T0200Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Furnas-Harlan- Franklin-Webster- 1202 PM CDT Tue Apr 14 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 006, 007, 017, 018, 019, 082, 083, 084 AND 085... * AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips, Fire Weather Zone 006 Smith, Fire Weather Zone 007 Jewell, Fire Weather Zone 017 Rooks, Fire Weather Zone 018 Osborne and Fire Weather Zone 019 Mitchell. In Nebraska, Fire Weather Zone 082 Furnas, Fire Weather Zone 083 Harlan, Fire Weather Zone 084 Franklin and Fire Weather Zone 085 Webster. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * TIMING...2 pm to 9 pm today. * RELATIVE HUMIDITY...As low as 18 percent. * IMPACTS...Any fires that develop will spread quickly...be difficult to control...and exhibit extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
032 WWUS83 KGID 150040 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 740 PM CDT Tue Apr 14 2020 ...The Red Flag Warning has been cancelled... KSZ005>007-017>019-NEZ082>085-150145- /O.CAN.KGID.FW.W.0007.000000T0000Z-200415T0200Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Furnas-Harlan- Franklin-Webster- 740 PM CDT Tue Apr 14 2020 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 006, 007, 017, 018, 019, 082, 083, 084 AND 085... The National Weather Service in Hastings has cancelled the Red Flag Warning. Winds will continue to diminish across the region this evening and relative humidity levels are starting to recover above critical thresholds. For these reasons...the red flag warning has been cancelled. $$ Rossi
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Apr 14, 1:05 AM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 14, 1:05 AM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 105 AM CDT Tue Apr 14 2020 .SHORT TERM...(This evening through Tuesday) Issued at 233 PM CDT Mon Apr 13 2020 We remain in a cold Spring weather pattern under the influence of an upper trough encompassing the interior CONUS, while at the surface, high pressure was building south along the high plains. In a still tight pressure gradient and deep mixing this aftn northwest winds remain strong with gusts of 25-35 mph common, but still not near the magnitude of what we experienced yesterday on Easter. Tonight we'll finally see a reprieve from the wind as the gradient further relaxes and winds decouple overnight. It'll be a cold night again with lows in the teens/20s. Models have trended farther south and west with precip chances tonight with the wave moving thru CO and have removed the light snow/flurries. On Tuesday the upper trough will edge eastward allowing the airmass to moderate several degrees...and warming will be aided by a downslope wind component. While still well below normal for this time of year, high temps should be roughly 5-10 degrees warmer than today. A progressing mid level shortwave will bring increasing cloud cover and could produce some sprinkles in the aftn but nothing significant in terms of precip. Breezy conditions are expected again with west wind gusts 25-35 mph with deep mixing in the aftn. Near critical fire weather conditions are possible for several hours Tuesday aftn for locations in north central KS and areas along and south of Highway 6 in Nebraska where low relative humidity values are forecast in the low 20th percentile. .LONG TERM...(Tuesday night through Monday) Issued at 233 PM CDT Mon Apr 13 2020 Unsettled weather with precip chances Wednesday night/Thursday... Wednesday's weather is dry ahead of an upper trough translating south through the northern Rockies. This system will bring increasing cloud cover in the aftn but it's not looking like too bad of a day with temps mainly in the 50s. Wednesday night, chances for snow return to the forecast in increasing lift as the western upper trough approaches with lift enhanced by frontogenesis and dynamics in left front quadrant of upper jet. Models suggest the greater snow amounts should reside across western Neb, however a narrow snow band may extend east across portions of south central Nebraska. The latest forecast has snow amounts 2-3" in the Lexington area, with amounts decreasing to the south and east. Hard to tell how far east this snow band will get with varying model solutions (NAM favors a farther north snow band along/north of I80 and higher totals, ECMWF suggests much lighter amounts north of I80, and GFS favors similar location of forecast snow band from Lexington to Hebron but with much higher amounts). Given the varying model solutions...snow amounts and location of the snow band will likely change with upcoming model runs so stay up to date on the latest forecasts. Precip chances continue through Thursday night with the progressing system, but still plenty of model uncertainty as the ECMWF is slower and holds energy back to the west longer. Precip could transition to rain Thursday if temperatures warm sufficiently...also something to monitor. Beyond the mid/late week system, models are in better agreement with a warming trend and mainly dry forecast over the weekend and into next week with temps returning to near/above normal readings. && .AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Wednesday) Issued at 1245 AM CDT Tue Apr 14 2020 Main issue will be wind gusts during the late morning to afternoon. VFR conditions are expected, however a mid-level ceiling may come in an out and perhaps produce a few flurries overnight or sprinkles during the day. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...Fay LONG TERM...Fay AVIATION...Heinlein
Hazardous weather outlook, Apr 13, 8:56 PM CDT, 6 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 856 PM CDT Mon Apr 13 2020 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 150200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 856 PM CDT Mon Apr 13 2020 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Near critical fire weather conditions are possible again Tuesday afternoon across north central Kansas and locations along and south of Highway 6 in Nebraska due to gusty west winds, low relative humidity and dry grasses. Light snow accumulations of 1 to 3 inches are possible late Wednesday night into Thursday morning for portions of south central Nebraska from the Lexington and Holdrege areas towards the Hebron area. Be sure to stay up to date on the latest forecasts as snow amounts and locations will be refined. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings Billings Wright
Nearby
Red Flag Warnings in Kansas, 2020Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.